I feel a mild ache in my right cheek 17 days after getting cheek filler (Voluma). Is this normal?

The left cheek is fine. I usually have the needle this time however the doctor used a cannula , and he was really struggling to get it in the correct position he said I had acne scaring which made it hard.

Doctor Answers 7

Discomfort After Voluma

Thank you for your question. Without photographs it is difficult to offer you advice. However, it sounds like you were bruised during the injection. I would contact your injector have this evaluated. Best of Luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Voluma

Thank you for your question. Voluma may lead to bruising and tenderness, side effects will fade within 2 to 4 weeks. I suggest that you keep your board certified facial plastic surgeon updated as to your healing process, keeping in mind that acne scarring can be addressed at a later date as well.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 95 reviews

Discomfort after Voluma

Experiencing pain or discomfort at 17 days post your Voluma injection is not normal. I would definitely suggest that you make an appointment with your surgeon to have the situation assessed in person. It sounds as if something else is going on.

Kindly,

Kouros Azar

Kouros Azar, MD
Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Discomfort after voluma

17 days out is unusual to have discomfort from an injection, you should discuss with your cosmetic surgeon and then also your family doctor and oral surgeon to rule out other causes. 

I recommend you to discuss specific issues regarding your questions with your dermatologist. 

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

I feel a mild ache in my right cheek 17 days after getting Voluma. Is this normal?

Thank you for sharing your question.  Unfortunately without a full series of photographs it is difficult to offer definite advice but if you suffered bruising or a small hematoma with your injections you may still be sore along your cheek.  You should, however, be fleeing steady overall improvement.  If not, see your injector for an in-person examination.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Voluma - still aching in one site after cheek injection

Thank you for your question about your Voluma.

It sounds as though you were bruised during the Voluma injection. It would be wise to talk to your doctor and if this is not improving, he might want you to come back and see him at some point.

Always consult a Board Certified Plastic Surgeon. Best wishes. Elizabeth Morgan MD

Volume placement cause acne?

The acne is probably unrelated to the acne. It is nothing to worry about. Treat the acne as you normally do. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.